Advertisement

What should I do if I take too much ibuprofen?

If you or someone else takes too much ibuprofen (Advil, Motrin), get medical attention right away. Contact your local poison control center or dial 911 -- especially if someone has collapsed or isn’t breathing. The symptoms of an overdose of ibuprofen include:
  • dizziness
  • fast, uncontrollable eye movements
  • blurred vision
  • slow breathing or no breathing for short periods
Ibuprofen is a nonsteroidal anti-inflammatory drug (NSAID) that can relieve pain, fever, swelling, stiffness and tenderness. You should take the proper amounts listed on the package label and the smallest dosage that works for you. It is available over the counter and by prescription. If your doctor has given you a prescription for ibuprofen, follow his dosage directions.

Continue Learning about Nonsteroidal Anti-inflammatory Drugs

An Alarming Side Effect of NSAIDs: Ovulation Stops
An Alarming Side Effect of NSAIDs: Ovulation Stops
According to research revealed at the 2015 European League Against Rheumatism Annual Congress meeting, many women stop ovulating after taking standard...
Read More
Do nonsteroidal anti-inflammatory drugs increase the risk of heart disease?
Dawn MarcusDawn Marcus
There have been reports of nonsteroidal anti-inflammatory drugs (NSAIDs) being linked to a sligh...
More Answers
How does topical salicylic acid treat psoriasis?
Donna Hill Howes, RNDonna Hill Howes, RN
Topical salicylic acid (for example, Dermarest, Keralyt, or Salex) is a drug that is applied directl...
More Answers
Are Steroid Injections for Back Pain Safe?
Are Steroid Injections for Back Pain Safe?

Important: This content reflects information from various individuals and organizations and may offer alternative or opposing points of view. It should not be used for medical advice, diagnosis or treatment. As always, you should consult with your healthcare provider about your specific health needs.